Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 86, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2001, 8:24 PM MDT for Laramie County, Wyoming. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 8:24 PM MDT (02:24 UTC)
- Expired
- Jul 8, 2001, 9:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.4 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 090225 SVRCYS WYC021-090330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 824 PM MDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 930 PM MDT * AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF WARREN AF BASE...OR ABOUT 7 MILES SOUTHWEST OF CHEYENNE...MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE NORTH CHEYENNE IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT... $$ JR WCJIN-WYSE LAT...LON 4108 10503 4095 10486 4120 10450 4128 10470
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM MDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 8, 2:40 PM MDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WATCH EXPIRATION DATA BELOW NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT SUN JUL 8 2001 AS YET STORMS ON 88D BEHAVING THEMSELVES...BUT BEST DYNAMICS IS YET TO COME. 18 UTC/NOON MESO-ETA LOOKED VERY GOOD WITH VORTICITY LOBE FROM RIW AREA TO SOUTHWEST CORNER OF WY...TRIGGERING STORMS THAT AREA. LOBE EXTENDED EAST-SOUTHEASTWARD...POSSIBLY TRIGGERING STORMS OVER NORTH LARAMIE RANGE. ALSO DISTURBANCE OVER CENTRAL CO. MESO-ETA AT 21 UTC HAS 350+K THETA-E AXIS EXTENDING NORTHWEST/ SOUTHEAST FROM CYS WITH WEAKER LOBE NORTHWARD INTO GCC AREA. STORMS SO FAR DEFINITELY MULTI-CELLULAR. APPEARS TRIGGER FOR THIS ROUND WILL MOVE EAST OF CWA AROUND 06 UTC/MIDNIGHT. 18 UTC MESO-ETA CONTINUES IDEA OF ANOTHER STRENGTHENING CENTER APPROACHING WY/CO BORDER SOUTH OF LAR AT 12 UTC. FEATURE DOESN/T LIFT NORTH OF CWA UNTIL 00 UTC...SO WILL NEED POSSIBILITY LATE NIGHT/MORNING SHOWERS PLUS THREAT ISOLATED T-STORMS...DESPITE LACK OF QPF ON MESO-ETA FOR THOSE TIME PERIODS. MODELS CONTINUE IDEA OF LONG/WAVE TROUGH/500 MB LOW MOVING INTO GREAT BASIN/MONTANA LATER PERIODS...WHICH AT LEAST WILL ALTER PATTERN SOMEWHAT. WILL GO WITH LIKELY POPS THROUGH MONDAY EVENING...THEN SCATTERED TYPE ONES. TEMPS GUIDANCE GETTING MORE IN SYNC...ONLY A HAIR TOO COOL WITH MAXS/MINS. .EXTENDED DISCUSSION... STRONG UPPER RIDGE WILL CONTINUE OVER THE AREA WITH THE CENTER OF THE HIGH OVER NORTHERN TEXAS. THE HIGH PRESSURE CENTER RETROGRADES INTO THE DESERT SOUTHWEST THROUGH THE PERIOD...LEAVING THE CWA IN SW FLOW ALOFT. SEVERAL SHORT-WAVES WILL MOVE AROUND THE HIGH PRESSURE AND ACROSS THE FORECAST AREA THROUGH THE PERIOD. THIS COMBINED WITH MONSOONAL MOISTURE WILL KEEP THE CWA IN A CHANCE OF DAILY THUNDERSTORMS. STILL NO MAJOR FRONTS ON THE HORIZON...SO PERSISTENCE RULES IN TEMPERATURE FORECAST. .CYS... WY...SVR TSTM WATCH 529 UNTIL 09/03 UTC ZONES 59..60..66>70. NE...SVR TSTM WATCH 529 UNTIL 09/03 UTC ZONES 1>3..19>21..54..55. COX
In the hours before
Local storm report, Jul 8, 6:44 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
644 PM MDT SUN JUL 8 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0637 PM 13 W CHEYENNE WY 60 MPH TSTM WIND GUST
07/08/01 LARAMIE
JKThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 60 min |
| Jul 8, 8:21 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 54 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.